Last post dated May 2014 about a member that said that his insulin was pink and asked if anyone knew what that meant. After nearly 30 years of taking 6-8 shots of Humalog insulin each day (MDI), I have that same incident just happened to me yesterday for the first time. I use 300 ml cartridges of Humalog and there was about 75 units left in the cartridge so decided to see how my blood sugar would be affected using this tainted insulin – See Photo Below. I use BD Ultra fine 31 gauge 5mm (3/16”) and use a new needle about every 150 shots or so.
I am fully aware of all the CYA information by the manufacturers to use needle once and discard, don’t use insulin past xx days, don’t use inulin if other than colorless, wipe the rubber seal, etc.
My question is there anyone with experience testing BG’s after using insulin that has been contaminated with what is probably blood in either a pen, cartridge, cannula or tubing?
My BG’s ran normal throughout the night using the contaminated insulin and are running about 10-12 points higher than normal during the morning and normal during afternon. Will see how the day progresses and if BG’s get worse, will toss my remaining 60.4 units. Just looking for input from others that may have had a similar experience. Also just changed G5 sensor 2 days ago and hit a vein causing significant blood under sensor which is a very rare event but makes it tough to determine with certainty if any BG anomalies are due to blood in sensor or tainted insulin. CGM matching fingersticks so far within 10 points.